Bivariate discrete Linnik distribution


  • Davis Antony Mundassery Christ College, Irinjalakuda, Kerala
  • K. Jayakumar University of Calicut, Kerala



Discrete Linnik distribution, Discrete Mittag-Leffler distribution, Linnik distribution, Negative Binomial compounding, Quasi factorial gamma distribution


Christoph and Schreiber (1998a) studied the discrete analogue of positive Linnik distribution and obtained its characterizations using survival function. In this paper, we introduce a bivariate form of the discrete Linnik distribution and study its distributional properties. Characterizations of the bivariate distribution are obtained using compounding schemes. Autoregressive processes are developed with marginals follow the bivariate discrete Linnik distribution.


N. BOUZAR (2002). Mixture representations for discrete Linnik laws. “Statistica Neerlandica”, 56, pp. 295-300.

G. CHRISTOPH, K. SCHREIBER (1998a). The generalized discrete Linnik distributions. “Advances in Stochastic Models for Reliability, Quality and Safety”, Birkhauser, Boston, pp. 3-18.

G. CHRISTOPH, K. SCHREIBER (1998b). Rates of convergence to stable and discrete stable laws. “Asymptotic Methods in Probability and Statistics with Applications”, Balakrishnan, N. et al. Ed., Birkhauser, Boston, pp. 3-18.

L. DEVROYE (1993). A triptych of discrete distributions related to the stable law. “Statistics and Probability Letters”, 18, pp. 349-351.

K. JAYAKUMAR (1995). The stationary solution of a first order integer valued autoregressive process. “Statistica”, 55, pp. 221-228.

K. JAYAKUMAR, V.G. GADAG (1999) Some properties of quasi factorial gamma distribution. Preprint.

K. JAYAKUMAR, D.A. MUNDASSERY (2006). Bivariate Mittag-Leffler and bivariate discrete Mittag-Leffler distributions. “Stochastic Modelling and Applications”, 9, pp. 63-74.

K. JAYAKUMAR, THOMAS MATHEW, (2008). Discrete Linnik processes. “Journal of Statistical Studies”, 27, pp. 1-3.

YU. V. LINNIK (1963). Linear transforms and statistical criteria: I,II, selected transitions. “Mathematical Statistics and Probability”, 3, pp. 1-40, 41-90.

A.G. PAKES (1995). Characterization of discrete laws via mixed sums and Markov branching processes. “Stochastic Processes and their Applications”, 55, pp. 285-300.

R.N. PILLAI, K. JAYAKUMAR (1995). Discrete Mittag-Leffler distributions. “Statistics and Probability Letters”, 23, pp. 271-274.

B. REMILLARD, R. THEODERESCU (2000). Inference based on the empirical probability generating function for mixtures of Poisson distribution. “Statistics and Decisions”, 18, pp. 349-366.




How to Cite

Mundassery, D. A., & Jayakumar, K. (2013). Bivariate discrete Linnik distribution. Statistica, 73(4), 423–436.